MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx0398 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a hole was discovered in the picc in the ct port after the patient had a ct scan.On (b)(6) 2019 - additional information received stated, "a triple lumen picc line was exchanged on this date due to the middle, ct approved port showed a sizable hole in the catheter after a ct injection of contrast.The original picc line was placed on (b)(6) 2019.The patient was not harmed, however, required a new line to be placed.".
 
Event or Problem Description
It was reported that a hole was discovered in the picc in the ct port after the patient had a ct scan.4/30/2019-additional information received stated, "a triple lumen picc line was exchanged on this date due to the middle, ct approved port showed a sizable hole in the catheter after a ct injection of contrast.The original picc line was placed on (b)(6) 2019.The patient was not harmed, however, required a new line to be placed.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: sample evaluation, patient severity, complaint and lot history, applicable previous investigation(s), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole in the catheter was confirmed and the cause was determined to be use related.The product returned for evaluation was a 5fr t/l powerpicc catheter.The sample had previously been trimmed at the 21cm depth marking and usage residue was seen throughout.Gross visual evaluation of the device revealed a permanent kink impression at the 1cm depth marking and a longitudinally-aligned split at the 4cm depth marking.Microscopic examination of the split revealed that it was centered about a permanent kink impression at the same location.Kinking the catheter at that location showed that the split length matched the length of stressed catheter material at the kink site.From the observed damage, it appeared that the catheter had split due to cyclic kinking which had gradually formed a crack at that site.

Brand Name
POWERPICC HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8600055
Report Number3006260740-2019-01353
Device Sequence Number19406687
Product Code LJS
UDI-Device Identifier00801741028205
UDI-Public(01)00801741028205
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3385355Q
Device Lot NumberRECX0398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1